Active Ingredient: Gabapentin
A: None of these three medications, the antiseizure medication gabapentin Neurontin, Gabarone, the blood pressure drug atenolol Tenormin, or the antidepressant Elavil amitriptyline do not appear to cause weight gain as a side effect.
Q: I started taking gabapentin 100 mg, 1 capsule, 3 x daily, as well as amitriptyline 10 mg, 1 tablet, at bedtime three months ago, for the treatment of fibromyalgia.
Since taking these meds, I have gained 11 pounds. I have not changed my eating habits, nor have I cut back on my exercise routine I still go 6 x a week.
When I brought this up to my doctor after gaining the first 4 pounds in the first 1.
Is it one or both of these meds causing me to gain so much weight at such a rapid speed?
A: During studies of the medication gabapentin, up to 2.
In studies of amitriptyline, patients had both weight gain and weight loss, so it is not possible to attribute this effect to the medication. You should talk with your physician again and let him or her know about the rapid weight gain and make sure it is not fluid retention causing the change.
Q: I take gabapentin Neurontin for restless legs syndrome. I've noticed that if I forget to take a dose which happens rarely, then I feel highly depressed on the following day.
Is it an antidepressant too? I took Paxil years ago and It caused so many problems for me that I weaned myself off it.
Will gabapentin do the same thing? If so, how do I stop taking this medication? What else can I take for RLS?
A: Gabapentin is an antiepileptic medication, also called an anticonvulsant. It affects the chemicals and nerves in the body that are involved in the cause of seizures and some types of pain.
It isn't an antidepressant. However, you should not stop taking medication on your own without consulting your doctor.
Ropinirole Requip and pramipexole Mirapex, both used to treat Parkinson's disease, have recently been approved by the FDA for treating moderate to severe restless legs syndrome.
You could ask your doctor whether they might work better for you. A: According to Lexi-Comp, weight gain has been reported in 2 to 3 percent of patients studied that took the medication gabapentin Neurontin.
Keep in mind that there are many factors involved with weight gain. This has to do with the fact that aging causes a decrease in muscle and an increase in fat.
Fat burns less calories than muscle does.